Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 1, 2006, 9:20 PM CST for Cameron Parish, Louisiana. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2006, 9:20 PM CST (03:20 UTC)
- Expired
- Feb 1, 2006, 10:15 PM CST
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 9:40 PM CST | TSTM WND GST 60 | Grand Chenier, LA | CAMERON PARISH SHERIFF OFFICE ESTIMATED WINDS OF AT LEAST 60 MPH IN GRAND CHENIER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 8:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 020320 SVRLCH LAC023-020415- /O.NEW.KLCH.SV.W.0005.060202T0320Z-060202T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 920 PM CST WED FEB 1 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMERON PARISH IN SOUTHWEST LOUISIANA * UNTIL 1015 PM CST * AT 914 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF GRAND CHENIER...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... GRAND CHENIER BY 925 PM CST LACASSINE NATIONAL WILDLIFE REFUGE BY 945 PM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2975 9309 2970 9296 2999 9278 3003 9294 $$ WILEY
1 follow-up statement
000 WWUS54 KLCH 020350 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 950 PM CST WED FEB 1 2006 LAC023-020415- /O.CON.KLCH.SV.W.0005.000000T0000Z-060202T0415Z/ CAMERON LA- 950 PM CST WED FEB 1 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM CST FOR CAMERON PARISH... AT 948 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF GRAND CHENIER..MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF LACASSINE NATIONAL WILDLIFE REFUGE BY 1000 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST THURSDAY MORNING FOR SOUTHWESTERN LOUISIANA. LAT...LON 2979 9306 2964 9269 3003 9266 3002 9294 $$ WILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 9:10 PM CST, 10 minutes earlier.
Area forecast discussion, Feb 1, 9:10 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
910 PM CST WED FEB 1 2006
.DISCUSSION...TORNADO WATCH 24 FOR SE TX EXPIRED AT 9PM WHILE TW 25
WILL BE IN EFFECT UNTIL 4AM OVER SRN LA PARISHES.
SEVERAL VARIABLES IN PLACE FOR SEVERE WX. 00Z KLCH SOUNDING SHOWING
QUITE FAVORABLE VERTICAL WIND SHEAR PROFILE...850MB WINDS PROGGED
TO INCREASE TO 45-50 KNOTS OVER SCNTRL LA...AND UPPER LEVEL
DIVERGENCE EXPECTED TO INCREASE AS UPPER LEVEL LOW OVER SCNTRL TX
MOVES NEWD AND BECOMES MORE NEGATIVELY TILTED. HOWEVER...WE STILL
HAVE WEAK CAP AT 850MB WITH MORE SUBSTANTIAL CAP AT 700MB. BEST
CHANCE FOR SEVERE WEATHER APPEARS TO BE OVER SRN LA PARISHES...IN
LINE WITH THE WATCH BOX AREA.
STILL WATCHING TO THE SW TO SEE IF MORE TSTMS ARE GOING TO FIRE
UP...SUSPECT THERE WILL BE SOME MORE STORMS BUT NOT SURE JUST HOW
WIDESPREAD THEY WILL BE. BASICALLY CALLING FOR CHANCE OF TSTMS TO
END OVER SE TX SHORTLY AFTER MIDNIGHT WITH STORMS MOVING OUT OF LA
PARISHES BY SUNRISE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 76 52 71 / 90 0 0 0
KBPT 60 77 52 71 / 90 0 0 0
KAEX 59 72 50 63 / 100 20 0 0
KLFT 61 73 52 70 / 100 40 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
ST. MARY...UPPER ST. MARTIN...AND VERMILION.
TX...TORNADO WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
CWS...SMALL CRAFT ADVISORY OVER COASTAL WATERS.
&&Hazardous weather outlook, Feb 1, 4:24 AM CST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CST WED FEB 1 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-021030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 424 AM CST WED FEB 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A VIGOROUS STORM SYSTEM MOVING ACROSS THE REGION TONIGHT WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. CONDITIONS ARE FAVORABLE FOR A FEW THUNDERSTORMS TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OVERALL...HIGH PRESSURE WILL BE IN CONTROL WITH LIMITED CHANCES FOR RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:19 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 61 min |
| Feb 1, 7:12 PM CST | Special Marine Warning | LCH | 63 min | |
| Feb 1, 7:22 PM CST | Special Marine Warning | LCH | 53 min | |
| Feb 1, 7:46 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 59 min |
| Feb 1, 8:13 PM CST | Special Marine Warning | LCH | 62 min | |
| Feb 1, 8:33 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 57 min |
| Feb 1, 8:46 PM CST | Special Marine Warning | LCH | 59 min | |
| Feb 1, 10:36 PM CST | Special Marine Warning | LCH | 54 min | |
| Feb 1, 11:13 PM CST | Severe Thunderstorm Warning | LCH | Acadia | 62 min |
| Feb 1, 11:19 PM CST | Severe Thunderstorm Warning | LCH | Saint Landry | 56 min |
| Feb 1, 11:28 PM CST | Special Marine Warning | LCH | 62 min | |
| Feb 2, 12:32 AM CST | Special Marine Warning | LCH | 118 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.